Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
165 Doctors are Online

Having severe lower back pain that extends to hips. Having nerve pain during sitting or bending. On Naprosyn and baclofen. Suggest?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2009
Answered : 3040 Questions
I am having severe lower back pain that extends to my hips.It is different from the pain I have from the nerve pain that I usually have from previous surgery. This is worse when sitting or bending or even leaning forward.I am regularly on Naprosyn and baclofen and this isn't helping at all.
Posted Mon, 4 Nov 2013 in Bones, Muscles and Joints
Answered by Dr. Luchuo Engelbert Bain 1 hour later
Brief Answer:
Consult your doctor.

Detailed Answer:
Hi and thanks for the query,

If the pain is getting intense, a careful evaluation and probable more invasive treatment options might need to be employed. Since the pain changes with a change in the position of the spine, it should be of mechanical origin. It means something is compressed when the position of the body is changed. I am afraid this could be due to direct contact of bone and bone or bone and cartilage, a nerve compression or an intensification of joint inflammation.

I would suggest a careful physical exam, X rays and a spinal MRI. While waiting, other treatment options could for sure offer more help at this point. Steroids, either oral or injections could help. There are moments they could be infiltrated directly into the spine depending on the case.

In case you have put in weight lately, losing some weight could help reduce pain.

I strongly suggest you consult a neurosurgeon for a reevaluation. Its important for an exact diagnosis to be obtained for early managed and to prevent complications.

Physiotherapy and massage therapy could also be helpful.

In case you got any specific concerns, do not hesitate asking them through follow up questions. I am available and ready to offer you the needed advice. Thanks and kind regards as I wish you good health.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Sports Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor